Alert archive / Colorado / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS Denver/Boulder, CO

May 27, 2007Lincoln County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at May 27, 2007, 9:05 PM MDT for Lincoln County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2007, 9:05 PM MDT (03:05 UTC)
Expired
May 28, 2007, 12:00 AM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Whole counties

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
3297 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOU 280308
FFWBOU
COC073-280600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
905 PM MDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO

* UNTIL MIDNIGHT MDT

* AT 905 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 5 MILES NORTHWEST OF BOYERO...
  OR ABOUT 27 MILES SOUTHEAST OF LIMON. THIS STORM WAS MOVING
  SOUTHEAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOYERO.

DOPPLER RADAR ESTIMATES RAINFALL RATES OF UP TO 4 INCHES PER HOUR 
FROM THIS STORM. THE RAIN WILL AFFECT SMALL CREEKS BETWEEN HUGO AND 
BOYERO AND WILL CAUSE A SIGNIFICANT RISE ON BIG SANDY CREEK. 
SUBSTANTIAL RUNOFF WILL ALSO CONTINUE IN AREAS EAST OF HUGO FROM 
RAIN THAT FELL DURING THE EARLY EVENING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3921 10316 3921 10330 3899 10348 3883 10333
      3885 10316

$$
GIMMESTAD
2 follow-up statements
000 
WGUS75 KBOU 280404
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1005 PM MDT SUN MAY 27 2007

COC073-280600-
LINCOLN CO-
1005 PM MDT SUN MAY 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
EAST CENTRAL LINCOLN COUNTY...

AT 1005 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT RAIN WAS DECREASING OVER EAST CENTRAL LINCOLN COUNTY AS THE 
STORM WAS MOVING INTO SOUTHEASTERN LINCOLN AND WESTERN KIT CARSON 
COUNTIES. 

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOYERO.

DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN FELL IN A BAND 
FROM 5 MILES SOUTH OF ARRIBA TO 5 MILES SOUTHEAST OF HUGO TO 5 MILES 
NORTHWEST OF BOYERO. AREAS MOST LIKELY TO HAVE FLOODING ARE CREEKS 
ON THE EAST SIDE OF HIGHWAY 40 SOUTHEAST OF HUGO AND ON THE WEST 
SIDE OF HIGHWAY 40 CLOSER TO BOYERO. A SIGNIFICANT RISE IS POSSIBLE 
ON BIG SANDY CREEK FROM 2R ROAD DOWNSTREAM.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A
FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR
VEHICLE. TURN AROUND...DO NOT DROWN.

LAT...LON 3921 10316 3921 10330 3899 10348 3883 10333
      3885 10316

$$
GIMMESTAD
000 
WGUS75 KBOU 280555
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1151 PM MDT SUN MAY 27 2007

COC073-280601-
LINCOLN CO-
1151 PM MDT SUN MAY 27 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT MDT FOR EAST
CENTRAL LINCOLN COUNTY...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER 
EXPECTED TO PRODUCE FLASH FLOODING. LIGHT TO MODERATE RAIN CONTINUES 
ACROSS EASTERN PORTIONS OF LINCOLN COUNTY...BUT ADDITIONAL RAINFALL 
WILL BE UNDER A QUARTER OF AN INCH. 

THERE MAY STILL BE SOME MINOR RESIDUAL FLOODING FROM HUGO TO AROUND 
BOYERO AND ALONG BIG SANDY CREEK. 

LAT...LON 3921 10316 3921 10330 3899 10348 3883 10333
      3885 10316

$$
ENTREKIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:11 PM MDT, 5 hours 54 minutes earlier.

Area forecast discussion, May 27, 3:11 PM MDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
311 PM MDT SUN MAY 27 2007

.SHORT TERM...SIGNIFICANTLY WARMER AND DRIER AIRMASS EDGES ITS WAY
INTO THE STATE.  CONVECTION RATHER FEEBLE AT THIS HOUR EXCEPT ACRS
THE FAR NERN CORNER OF THE STATE.  SFC DWPTS ARE IN THE 30S EXCEPT
IN AREAS NR THE NEBR BORDER WHERE SOME LOW 50S DWPTS ADVECTED INTO
THE STATE COURTESY OF A WK SELY WIND.  COULD STILL SEE A SVR STORM
OR TWO EAST AND NORTHEAST OF AKRON DUE TO STG INSTABILITY AND WK
SHEAR.  WL KEEP SCT POPS IN THIS AREA THIS EVENING WITH ISOLD POPS
ELSEWHERE.  MEMORIAL DAY LOOKS DRIER AND WARMER AS WEAK WAVE OVR NEW
MEXICO MOVES EAST AND IS REPLACED BY HIGH PRESSURE TO OUR SOUTH.
UPR TROF OVR PAC NW WILL APPROACH THE AREA IN THE AFTN WHICH WILL
CAUSE SWLY FLOW TO INCRS TWD EVENING.  NOT WINDY OR DRY ENUF FOR
FIRE WX HIGHLIGHTS...BUT A WARM AND SOMEWHAT BREEZY DAY IN THE HIGH
COUNTRY NEVERTHELESS.  WL INCRS TEMPS INTO THE MID/UPR 80S IN
UPCOMING GRIDS...OTWS FEW CHGS NEEDED TO FCST.

.LONG TERM...LOW LEVEL MOISTURE AND THETA-E RIDGE WILL REMAIN OVER
THE EASTERN PLAINS THROUGH MONDAY EVENING.  THIS ALONG WITH A SLIGHT
INCREASE IN MID LEVEL WINDS SHOULD PROVIDE A THREAT OF A COUPLE
SEVERE STORMS MAINLY IN AREAS ALONG AND EAST OF A LINE FROM STERLING
TO AKRON AND LIMON.  ALSO...WOULD NOT BE SURPRISED TO SEE A FEW
STORMS CONTINUING PAST MIDNIGHT ESPECIALLY OVER THE NORTHEAST CORNER
WHERE BEST LIFT OCCURS AS SHARP COLD FRONT MOVES IN.

TEMPERATURES WILL TURN MUCH COOLER TUESDAY BEHIND MONDAY NIGHTS COLD
FRONT.  IN FACT...LOOKS LIKE TEMPS WILL STRUGGLE TO WARM INTO THE
LOWER TO MID 60S ALONG THE FRONT RANGE WITH STRONG COLD ADVECTION.
INSTABILITY LOOKS LIMITED TO THE HIGHER TERRAIN OF THE FOOTHILLS/
PALMER DIVIDE SO WILL MAINTAIN THE IDEA THAT MOST PRECIP IF IT DOES
OCCUR WOULD BE SOUTH AND WEST OF DENVER.

TEMPERATURES REMAIN QUITE COOL WEDNESDAY WITH ANOTHER POTENTIAL
SURGE IN NORTHERLY FLOW.  HIGHS SHOULD ONLY REACH THE LOWER 60S
AGAIN WITH CONTINUED COLD ADVECTION SO LOWERED MAX TEMPS A FEW MORE
DEGREES.  CANT RULE OUT A FEW SHOWERS AND STORMS IN/NEAR THE FRONT
RANGE AND PALMER DIVIDE AS WELL WITH NORTHERLY FLOW AND WEAK
DISTURBANCES ROTATING AROUND THE NORTHERN PLAINS UPPER TROUGH.

THE LATTER HALF OF NEXT WEEK SHOULD FEATURE MAINLY DRY WEATHER WITH
WARMING TEMPERATURES AS A LARGE BLOCKING RIDGE APPEARS TO BE SETTING
UP OVER THE ROCKIES.  WILL KEEP THE SLIGHT CHANCE OF AFTERNOON/
EVENING STORMS CONFINED TO THE MOUNTAINS AND FOOTHILLS FOR NOW WITH
GENERALLY DRIER AIRMASS.

&&

.AVIATION...THRU 02Z SCT SVR TSTMS WITH LRG HAIL OVR FAR NERN CORNER
OF STATE NR NEBR BORDER...OTWS ISOLD TSTMS ACRS RTES.  VFR COND
XPCTD ACRS ENTIRE STATE WITH MDT WLY FLOW ALF.  SELY FLOW NR SFC.
THRU 02Z ATMS UNSTBL WITH CLRG SKIES AFT 06Z AS HIGH PRESSURE BLDS
INTO FOUR CORNERS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

046/BARJENBRUCH
Hazardous weather outlook, May 27, 10:40 AM MDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1040 AM MDT SUN MAY 27 2007

COZ030>051-281200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1040 AM MDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS
AND FOOTHILLS AFTER 1 PM...THEN SPREAD OVER THE EASTERN PLAINS
TOWARD LATE AFTERNOON. THERE IS A SLIGHT CHANCE OF A SEVERE STORM
IN THE FAR NORTHEAST CORNER OF THE STATE. HAIL UP TO ONE INCH IN
DIAMETER AND HEAVY RAIN ARE THE MAIN THREATS FROM THE STORMS.
FURTHER WEST...STORMS WILL REMAIN UNDER SEVERE LIMITS DUE TO LIMITED
MOISTURE AND WEAK SHEAR ALOFT. BRIEF LIGHT RAIN AND GUSTY WINDS TO
40 MPH WILL ACCOMPANY THE MOUNTAIN SHOWERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN AREA OF HIGHER MOISTURE AND INSTABILITY WILL REMAIN OVER THE
NORTHEASTERN PLAINS MEMORIAL DAY.  AS A RESULT...ONE OR TWO STORMS
WILL HAVE THE POTENTIAL TO BECOME SEVERE DURING THE LATE AFTERNOON
AND EVENING HOURS...MAINLY IN AREAS ALONG AND EAST OF A LINE FROM
STERLING TO AKRON AND LIMON.

TEMPERATURES WILL THEN TURN MUCH COOLER TUESDAY FOLLOWING THE
PASSAGE OF A STRONG COLD FRONT MONDAY NIGHT.  INSTABILITY WILL BE
LIMITED TUESDAY AND WEDNESDAY THANKS TO COOLER TEMPERATURES AND LESS
MOISTURE...SO NO SEVERE WEATHER IS EXPECTED.  A GRADUAL WARMING AND
DRYING TREND CAN BE EXPECTED FOR THE LATTER HALF OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4 PM OVER THE FAR NORTHEAST
PLAINS OF COLORADO.

046/BARJENBRUCH/KALINA

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:50 PM MDTSevere Thunderstorm WarningBOULincoln55 min
May 27, 8:38 PM MDTSevere Thunderstorm WarningBOULincoln52 min
May 27, 9:27 PM MDTSevere Thunderstorm WarningBOULincoln48 min

Nearby

Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.